Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 19, 2008, 8:32 PM CDT for Dade County, Greene County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 20, 2008, 2:26 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dade County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 26 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:00 AM CDT | FLASH FLOOD | 3 Wsw Everton, MO | STATE ROUTE K NEAR HIGHWAY 725 WAS CLOSED NEAR TURNBACK CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 328 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 200133
FFWSGF
MOC057-077-200800-
/O.NEW.KSGF.FF.W.0111.080620T0132Z-080620T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 PM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 AM CDT FRIDAY.
* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. RADAR ESTIMATES BETWEEN ONE AND TWO INCHES OF
RAINFALL ACROSS THE WARNED AREA DURING THE PAST HOUR...WITH AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
GREENFIELD...ASH GROVE...EVERTON...LOCKWOOD...WALNUT GROVE AND
WILLARD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3724 9362 3728 9362 3728 9393 3729 9399
3742 9396 3742 9338 3721 9337
$$
GAGAN1 follow-up statement
000
WGUS73 KSGF 200727
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 AM CDT FRI JUN 20 2008
MOC077-109-200737-
/O.CAN.KSGF.FF.W.0113.000000T0000Z-080620T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-
227 AM CDT FRI JUN 20 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN LAWRENCE
AND SOUTHWESTERN GREENE COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3705 9405 3729 9406 3728 9363 3724 9361
3721 9335 3710 9334 3710 9361 3708 9363
TIME...MOT...LOC 0727Z 180DEG 0KT 3717 9366
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 5:59 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 19, 5:59 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 PM CDT THU JUN 19 2008 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... A BRIEF LULL IN THE ACTION UNTIL ADDITIONAL TSRA DEVELOPMENT MOVES IN FROM THE NORTHWEST. CURRENTLY...SGF WSR-88D INDICATES THAT A LARGE OUTFLOW BOUNDARY EXTENDS FROM NEAR JERICO SPRINGS SOUTHWARD TO FREISTATT TO SHELL KNOB TO FAR SOUTHWESTERN STONE COUNTY. SCT TSRA CONTINUES TO FIRE ON THE EASTERN SIDE OF THIS BOUNDARY DUE TO LINGERING LOW LEVEL CONVERGENCE. ADDITIONAL TSRA ACTIVITY CONTINUES TO GARNER STRENGTH JUST TO OUR NORTH AND NORTHWEST OVER E KS AND NW MO. EVEN MORE TSRA GROWTH HAS BEEN OBSERVED DURING THE PAST FEW HOURS FARTHER TO THE NORTH OVER NEB AND IA. CONVECTION THAT AFFECTED THE HWY 65 CORRIDOR HAS DONE A NUMBER ON THERMODYNAMIC PROFILES. TEMPERATURES HAVE COOLED TO AROUND 70F...AND BOTH SBCAPE AND MLCAPE VALUES HAVE PLUMMETED INTO THE HUNDREDS OF J/KG. AREAS THAT WERE UNTOUCHED BY CONVECTION THIS AFTERNOON REMAINED PRIMED FOR SUPPORTING CONTINUED TSRA DEVELOPMENT. IN GENERAL...SBCAPE AND MLCAPE ARE NEAR 2000 J/KG. WITH DEEP LAYER SHEAR NEARING 40KT...SUPERCELL STRUCTURES WILL REMAIN POSSIBLE THIS EVENING. MID LEVEL WAVE WITHIN NW FLOW ALOFT WILL CONTINUE TO PROVIDE FOCUS FOR LIFT AS IT MOVES INTO MO. THE END RESULT IS THAT ANOTHER PERIOD OR TWO OF TSRA ARE IN THE OFFING FOR THE AREA THROUGH TONIGHT. SEVERE RISK WILL BE MOST PROMINENT THIS EVENING...SLACKENING OFF DUE TO DECREASED INSTABILITY DURING THE OVERNIGHT HOURS...THOUGH THE RISK FOR TORRENTIAL RAIN AND LOCALIZED FLASH FLOODING WILL REMAIN. GAGAN && .DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ACROSS THE CENTRAL PORTION OF THE CWA THIS AFTERNOON...ALONG A BOUNDARY ROUGHLY LOCATED ALONG THE HIGHWAY 65 CORRIDOR. STRONG TO SEVERE STORMS HAVE DEVELOP AS ML CAPE OF 1200 TO 2000 J/KG AND 0-6KM BULK SHEAR AROUND 30KT IS LOCATED ACROSS THE AREA. WITH THE INSTABILITY...SHEAR AND STEEP LAPSE RATES LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. THE TORNADO THREAT LOOKS TO BE LIMITED DUE TO THE LACK OF LOW LEVEL SHEAR...HOWEVER WITH THE DEEP LAYER SHEAR SUPERCELLS ARE POSSIBLE...SO CANNOT RULE OUT AN ISOLATED TORNADO. IN ADDITION TO THIS ACTIVITY...AN UPPER LEVEL SHORTWAVE IS MOVE ACROSS THE CENTRAL PLAINS. THIS SHORTWAVE IS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FROM NORTH CENTRAL OKLAHOMA INTO IOWA. THIS SHORTWAVE WILL CONTINUE TO PUSH TOWARDS THE AREA THIS AFTERNOON AND EVENING. AS A RESULT THE THUNDERSTORMS ACROSS KANSAS AND NEBRASKA WILL PUSH INTO THE AREA THIS EVENING. WIND SHEAR AND INSTABILITY WILL REMAIN SIGNIFICANT ENOUGH TO SUPPORT SEVERE THUNDERSTORMS THIS EVENING. THE MAIN HAZARDS WITH THESE STORM WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THUNDERSTORM CHANCES WILL LINGER ACROSS THE AREA THROUGH FRIDAY AS THE STORM SYSTEM SLOWLY PUSHES THROUGH THE AREA. SATURDAY THE UPPER LEVEL RIDGE IS EXPECTED TO PUSH EAST INTO THE AREA...BRING WARMER TEMPERATURES AND DRY WEATHER THROUGH THE WEEKEND INTO THE START OF THE WORK WEEK. TUESDAY AN UPPER LEVEL SHORTWAVE IS EXPECTED TO FLATTEN THE RIDGE AND PRODUCE RAIN ACROSS THE AREA THROUGH WEDNESDAY. WISE && .AVIATION... FOR THE 00Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE CONTINUES TO BE SCT TSRA THAT WILL PERSIST THIS EVENING AND LIKELY INTO THE OVERNIGHT HOURS. ANY MVFR OR IFR VIS/CIG WILL BE ASSOCIATED WITH TSRA ACTIVITY AND NOT WORTHY OF MORE THAN A TEMPO. TSRA ACTIVITY SHOULD SHIFT TO THE EAST OF THE AERODROMES FRIDAY MORNING. WINDS WILL BE VARIABLE TONIGHT...BECOMING WESTERLY BY FRIDAY AFTERNOON. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 19, 7:31 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 731 PM CDT THU JUN 19 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 731 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THE GREATEST CHANCES FOR SEVERE THUNDERSTORMS THIS EVENING WILL BE ALONG AND NORTH OF A LINE FROM STOCKTON TO SALEM. DISCUSSION: ONGOING STORMS OVER NORTHERN AND WEST CENTRAL MISSOURI WILL SPREAD SOUTHEAST ACROSS THE MISSOURI OZARKS AND INTERACT WITH AN UNSTABLE AIRMASS TO PRODUCE STRONG TO SEVERE THUNDERSTORMS...MAINLY ALONG AND NORTH OF A LINE FROM STOCKTON TO SALEM...THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY OCCUR OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS AS RESIDUAL OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORM ACTIVITY REMAIN OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS A FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. THUNDERSTORMS WILL BE POSSIBLE DURING THE MIDDLE HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF A STOCKTON TO SALEM LINE THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Special weather statement, Jun 19, 6:02 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 602 PM CDT THU JUN 19 2008 MOZ056-200000- MORGAN MO- 602 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MORGAN COUNTY UNTIL 700 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHTON...OR 7 MILES EAST OF SEDALIA... MOVING SOUTHEAST AT 8 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
Local storm report, Jun 19, 6:04 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM FLASH FLOOD 6 SSE SPRINGFIELD 37.12N 93.24W
06/19/2008 GREENE MO NWS EMPLOYEE
SIX INCHES OF WATER OVER ROAD AT LONE PINE AND JAMES
RIVER FREEWAY.
&&
GAEDELocal storm report, Jun 19, 6:10 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
610 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 NE SPRINGFIELD 37.24N 93.23W
06/19/2008 GREENE MO NWS STORM SURVEY
WALL BLOWN OUT AT A SELF STORAGE BUSINESS.
&&
GAEDESpecial weather statement, Jun 19, 7:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 729 PM CDT THU JUN 19 2008 MOZ055-200130- BENTON MO- 729 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 830 PM CDT... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREEN RIDGE TO CALHOUN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF WHITEMAN AIR FORCE BASE TO WINDSOR TO 7 MILES SOUTHWEST OF WINDSOR... MOVING SOUTHEAST AT 26 MPH. PEOPLE IN BENTON COUNTY...INCLUDING THE CITIES OF LINCOLN...COLE CAMP AND WARSAW...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WISE
Local storm report, Jun 19, 7:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 S WARSAW 38.21N 93.38W
06/19/2008 E0.70 INCH BENTON MO LAW ENFORCEMENT
&&
KARDELLLocal storm report, Jun 19, 8:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 3 N WARSAW 38.29N 93.38W
06/19/2008 E60 MPH BENTON MO TRAINED SPOTTER
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 56 min |
| Jun 19, 7:51 PM CDT | Tornado Warning | SGF | Benton | 39 min |
| Jun 19, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Morgan | 65 min |
| Jun 19, 8:41 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 64 min |
| Jun 19, 8:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 54 min |
| Jun 19, 9:13 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 30 min |
| Jun 19, 9:22 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jun 19, 9:56 PM CDT | Areal Flood Warning | SGF | Christian, Dallas, Greene, Hickory, Polk, Taney | 11 hr |
| Jun 19, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 25 min |
| Jun 19, 10:50 PM CDT | Flash Flood Warning | SGF | Greene, Lawrence | 4 hr |
| Jun 19, 11:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 55 min |
| Jun 19, 11:37 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 6 hr |
| Jun 20, 2:24 AM CDT | Areal Flood Warning | SGF | Dade, Greene, Lawrence | 48 hr |
| Jun 20, 3:00 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 47 min |
| Jun 20, 5:00 AM CDT | Dense Fog Advisory | SGF | Benton, Camden, Hickory, Laclede, Maries, Miller and 4 more | 4 hr |
| Jun 20, 5:20 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 6 hr |
| Jun 20, 7:50 AM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Jun 20, 2:37 PM CDT | River Flood Warning | SGF | Cedar | 28 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.